Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 19, 2014, 3:06 PM CST for 4 states. It took effect at Feb 20, 2014, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:06 PM CST (21:06 UTC)
- In effect from
- Feb 20, 2014, 9:00 AM CST
- Expired
- Feb 21, 2014, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS74 KMEG 192106 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CST WED FEB 19 2014 ...A WIND ADVISORY IS IN EFFECT FOR ALL OF THE MIDSOUTH FROM 9 AM CST THURSDAY TO 9 PM CST THURSDAY... .WINDS ACROSS THE MIDSOUTH WILL BECOME STRONG THURSDAY...AHEAD OF A DEEP SURFACE LOW PRESSURE SYSTEM LIFTING FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST. A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THURSDAY AFTERNOON INTO THURSDAY EVENING... SWITCHING WINDS FROM THE SOUTH TO THE WEST. THESE WESTERLY WINDS SHOULD DIMINISH BELOW WIND ADVISORY CRITERIA BY MIDEVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201030- /O.NEW.KMEG.WI.Y.0006.140220T1500Z-140221T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 306 PM CST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY. * WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...MIDMORNING THURSDAY THROUGH MIDEVENING THURSDAY. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
4 follow-up statements
769 WWUS74 KMEG 201025 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 425 AM CST THU FEB 20 2014 ...A WIND ADVISORY IS IN EFFECT FOR ALL OF THE MIDSOUTH FROM 9 AM CST THURSDAY TO 9 PM CST THURSDAY... .WINDS ACROSS THE MIDSOUTH WILL BECOME STRONG THURSDAY...AHEAD OF A DEEP SURFACE LOW PRESSURE SYSTEM LIFTING FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST. A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THURSDAY AFTERNOON INTO THURSDAY EVENING... SWITCHING WINDS FROM THE SOUTH TO THE WEST. THESE WESTERLY WINDS SHOULD DIMINISH BELOW WIND ADVISORY CRITERIA BY MID EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201830- /O.CON.KMEG.WI.Y.0006.140220T1500Z-140221T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 425 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WINDS...20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...MID MORNING THURSDAY THROUGH MID EVENING THURSDAY. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
598 WWUS74 KMEG 201806 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1206 PM CST THU FEB 20 2014 ...A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF THE MIDSOUTH UNTIL 9 PM CST THIS EVENING... .WINDS ACROSS THE MIDSOUTH HAVE BECOME STRONG ACROSS THE MID-SOUTH AHEAD OF A DEEP SURFACE LOW PRESSURE SYSTEM LIFTING FROM CENTRAL MISSOURI INTO THE UPPER MIDWEST. A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS AFTERNOON INTO THIS EVENING... SWITCHING WINDS FROM THE SOUTH TO THE WEST. THESE WESTERLY WINDS SHOULD DIMINISH BELOW WIND ADVISORY CRITERIA BY MID EVENING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-210300- /O.CON.KMEG.WI.Y.0006.000000T0000Z-140221T0300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 1206 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...NOW THROUGH MID EVENING. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
469 WWUS74 KMEG 210134 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 734 PM CST THU FEB 20 2014 ...A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF THE MIDSOUTH UNTIL MIDNIGHT... .WINDS ACROSS THE MIDSOUTH HAVE BECOME STRONG IN ASSOCIATION WITH A POWERFUL STORM SYSTEM MOVING ACROSS THE REGION. A COLD FRONT WILL MOVE EAST OF THE MIDSOUTH THIS EVENING...SWITCHING WINDS FROM THE SOUTH TO THE WEST. THESE WESTERLY WINDS SHOULD DIMINISH BELOW WIND ADVISORY CRITERIA BY MIDNIGHT. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-210600- /O.EXT.KMEG.WI.Y.0006.000000T0000Z-140221T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 734 PM CST THU FEB 20 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...NOW THROUGH MIDNIGHT. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
544 WWUS74 KMEG 210612 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1212 AM CST FRI FEB 21 2014 ...WINDS CONTINUE TO DIMINISH IN INTENSITY THIS EVENING ACROSS THE MID SOUTH... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-210715- /O.EXP.KMEG.WI.Y.0006.000000T0000Z-140221T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 1212 AM CST FRI FEB 21 2014 ...WIND ADVISORY HAS EXPIRED... $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:40 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 19, 11:40 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CST WED FEB 19 2014
.DISCUSSION...
UPDATED FOR THE 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1031 AM CST WED FEB 19 2014/
UPDATE...
10AM/16Z SURFACE ANALYSIS SHOWED A COLD FRONT HAD PUSHED SLOWLY
SOUTH OF THE I40 CORRIDOR. DEWPOINTS IN THE MEMPHIS AND JACKSON
AREAS DROPPED 15 TO 18 DEGREES SINCE 7 AM. THIS FRONT WILL SLOWLY
STALL AND AND SOUTH OF THE TN/MS BORDER THIS AFTERNOON... BEFORE
LIFTING RAPIDLY NORTH AS A WARM FRONT TONIGHT. THE 12Z NAM SHOWED
ISOLATED SHOWERS ALONG AND NORTH OF THE SURFACE WARM FRONT THIS
AFTERNOON.
FEW CHANGES MADE TO THE AFTERNOON FORECAST. HAVE DROPPED TEMPS A
BIT OVER NORTH MS DUE TO EXPECTED CLOUD COVER.
LOOKING TOWARD THURSDAY...12Z NAM/GFS SHOWED LITTLE CHANGE FROM
PREVIOUS RUNS WITH RESPECT TO TIMING OR SEVERE STORM MODE. 12Z NAM
SOUNDINGS SHOWED THE PREFRONTAL WARM SECTOR CAPPED WITH RESPECT
TO THE BOUNDARY LAYER THURSDAY. THIS CAP WILL RAPIDLY ERODE WITH
MIDLEVEL HEIGHT FALLS AND THE APPROACH OF THE SURFACE FRONT. WITH
A DEEPENING SURFACE LOW WELL NORTH INTO ILLINOIS THURSDAY AFTERNOON...
PREFRONTAL WINDS WILL GRADUALLY VEER TO THE SOUTH/SOUTHWEST OVER
THE MIDSOUTH...LIMITING SLIGHTLY THE ENVIRONMENTAL DIRECTIONAL
SHEAR. STILL SUFFICIENT LOCALIZED SHEAR NORTH OF BOWING SEGMENTS
FOR A FEW TORNADOES....BUT MAIN SEVERE THREAT WILL BE DAMAGING
WINDS. WITH DRIER CONTINENTAL HIGH PRESSURE SPREADING RAPIDLY
THROUGH THE MIDSOUTH BY LATE THURSDAY EVENING...HAVE CLEARED THE
EARLY FRIDAY MORNING PERIOD OF RAIN CHANCES.
PWB
PREV DISCUSSION... /ISSUED 557 AM CST WED FEB 19 2014/
DISCUSSION...
CURRENTLY...ISOLATED SHOWERS AND THUNDERSTORMS ARE OCCURRING
MAINLY SOUTH OF THE I-40 CORRIDOR IN RESPONSE TO AN UPPER LEVEL
WAVE EXITING THE REGION AND A STRONG LLJ. A WARM FRONT TO OUR
NORTH STRETCHES ALONG A LINE ROUGHLY FROM POPLAR BLUFF
MISSOURI...TO PADUCAH...TO BOWLING GREEN KENTUCKY. TEMPERATURES
SOUTH OF THIS BOUNDARY ARE GENERALLY IN THE UPPER 50S TO LOWER 60S
WITH 40S AND 30S TO THE NORTH. THIS FRONT IS EXPECTED TO MOVE
SOUTH THIS AFTERNOON.
SHORT TERM...TODAY THROUGH FRIDAY...
A SURFACE HIGH PRESSURE CENTERED OVER KANSAS AND EXPECTED TO SHIFT
TO THE SOUTH AND EAST AND NUDGE THE WARM FRONT BACK SOUTH TO A
LINE ROUGHLY ALONG THE TENNESSEE AND MISSISSIPPI BORDERS. IT WILL
BECOME LESS DEFINED THIS AFTERNOON AS HIGH PRESSURE BUILDS IN AND
TEMPERATURES WARM. HIGHS WILL BE QUITE NICE...WITH CLEARING SKIES
IN THE NORTH AND LINGERING WARM MOIST AIR IN THE
SOUTH...TEMPERATURES WILL BE IN THE 60S AND 70S RESPECTIVELY. THE
WARM FRONT IS EXPECTED TO SURGE BACK NORTH BY WEDNESDAY NIGHT IN
RESPONSE TO THE SOUTHWEST FLOW ALOFT...BRINGING 60 PLUS DEWPOINTS
INTO MOST OF THE MID-SOUTH. TEMPERATURES WILL REMAIN RATHER WARM
OVERNIGHT DUE TO THE INCREASED MOISTURE...WITH LOWS MAINLY IN THE
UPPER 50S NORTH AND MID 60S SOUTH.
BY EARLY THURSDAY MORNING...A POTENT LONGWAVE TROUGH WILL BEGIN
TO MOVE ACROSS THE CENTRAL PLAINS. AN ASSOCIATED SURFACE LOW WILL
DEVELOP ACROSS OKLAHOMA AND TRACK NORTHEAST INTO NORTHERN MISSOURI
DURING THE AFTERNOON HOURS...AND INTO THE GREAT LAKES REGION BY
THE EVENING HOURS. THE TROUGH WILL TAKE ON A NEGATIVE TILT JUST AS
IT REACHES THE MID MISSISSIPPI VALLEY AND THE SURFACE LOW WILL FULLY
DEEPEN TO AN IMPRESSIVE 990MB OR SO AS WELL. WITH THE POSITION OF
THIS DEEPENING LOW AND THE STRONG UPPER LEVEL FORCING...SEVERE
THUNDERSTORMS WILL BE POSSIBLE. IN ADDITION...WINDS WILL BE QUITE
STRONG FROM THE SOUTHWEST AROUND 20 TO 30 MPH...GUSTING TO 40 MPH. A
WIND ADVISORY WILL LIKELY BE NEEDED TO ADDRESS THIS.
CURRENT THINKING IS THAT A MIXED CONVECTIVE MODE WILL BE POSSIBLE
AHEAD OF THE COLD FRONT DURING THURSDAY AFTERNOON...BEFORE
TRANSITIONING TO A INCREASINGLY LINEAR MODE WITH EMBEDDED MESOCYCLONES AROUND
SUNDOWN. BOWING SEGMENTS AND SEMI-DISCRETE SUPERCELLS IN ADVANCE
OF THE COLD FRONT ARE EXPECTED FOR A FEW HOURS AFTER INITIATION.
THIS SHOULD OCCUR DURING THE AFTERNOON HOURS TO THE WEST OF THE
MISSISSIPPI RIVER. DEWPOINTS IN THE LOW TO MID 60S RESULTING IN
LOW LCLS...WINDS SLIGHTLY BACKED AT THE SURFACE...BULK SHEAR ON
THE ORDER OF 70 KTS...SRH 0-1 KM VALUES IN EXCESS OF 300
M2/S2...AND LAPSE RATES NEAR 8 C/KM WILL BE A PRIME ENVIRONMENT
FOR SEVERE WEATHER IN THIS REGION. SBCAPE VALUES ARE MARGINAL WITH
READINGS FROM 400 TO 800 J/KG...BUT ALL OTHER PARAMETERS ARE QUITE
IMPRESSIVE TO SUPPORT SEVERE WEATHER. DAMAGING WINDS AND A FEW
TORNADOES WILL BE THE PRIMARY THREATS INITIALLY DURING THE
EARLY AFTERNOON...WITH THE DAMAGING WIND THREAT INCREASING AS THE
STORM MODE BECOMES MORE LINEAR LATER IN THE EVENING. THIS THREAT
IS EXPECTED TO SHIFT EAST OF THE RIVER AFTER SUNDOWN AND CONTINUE
THROUGH LATE EVENING.
THE COLD FRONT WILL MOVE QUICKLY OUT OF THE REGION OVERNIGHT AND
HIGH PRESSURE WILL BUILD INTO THE MID-SOUTH FROM THE SOUTHWEST BY
FRIDAY AFTERNOON. WINDS WILL BECOME SOUTHERLY DURING THE DAY...AS
THE HIGH STARTS TO SHIFT EASTWARD. THIS WILL HELP TEMPERATURES WARM
INTO THE UPPER 50S TO NEAR 60 DEGREES DURING THE DAY FRIDAY.
LONG TERM...SATURDAY THROUGH NEXT WEEK...
ZONAL FLOW ALOFT IS EXPECTED TO KEEP CONDITIONS RATHER MILD
THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN IN THE LOW 60S
DURING THE DAY ON SATURDAY. BY SATURDAY NIGHT...THE HIGH WILL
SHIFT EAST AND A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST.
MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT THAT THE COLD FRONT
WILL PASS THROUGH THE REGION DRY.
TEMPERATURES ON SUNDAY AND MONDAY WILL BE SLIGHTLY COOLER...BUT
NEAR NORMAL FOR THIS TIME OF YEAR. ANOTHER COLD FRONT IS EXPECTED
TO MOVE THROUGH ON TUESDAY NIGHT TURNING TEMPERATURES COOLER. FLOW
ALOFT WILL TURN BACK TO THE NORTHWEST AGAIN AND COOLER
TEMPERATURES ARE EXPECTED FOR THE END OF NEXT WEEK.
AC3
&&
.AVIATION...
18Z TAF CYCLE
IFR CONDITIONS WILL CONTINUE EARLY THIS AFTERNOON IN THE KTUP
OTHERWISE VFR CONDITIONS WILL BE FOUND ACROSS MUCH OF THE FORECAST
AREA THROUGH THIS EVENING. CEILINGS WILL DROP TO IFR LEVELS LATE
TONIGHT AND CONTINUE INTO THURSDAY MORNING. SOME RAIN SHOWERS AND
ISOLATED THUNDERSTORMS WILL BEGIN TO MOVE ACROSS THE FORECAST AREA
THURSDAY MORNING. WINDS WILL BE MAINLY FROM THE NORTHEAST AROUND 5
KNOTS THIS AFTERNOON THEN BECOMING SOUTH AT 10 TO 15 KNOTS OVERNIGHT
WITH SOME HIGHER GUSTS POSSIBLE THURSDAY MORNING.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 68 62 72 39 / 20 20 80 50
MKL 67 58 74 36 / 10 30 80 70
JBR 63 55 70 34 / 10 30 90 20
TUP 69 60 77 39 / 20 20 60 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 9 AM TO 9 PM CST THURSDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 9 AM TO 9 PM CST THURSDAY FOR DUNKLIN-
PEMISCOT.
MS...WIND ADVISORY FROM 9 AM TO 9 PM CST THURSDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 9 AM TO 9 PM CST THURSDAY FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 19, 5:01 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 501 AM CST WED FEB 19 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201315- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 501 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE MIDSOUTH. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND A FEW TORNADOES WEST OF THE MISSISSIPPI RIVER DURING THE AFTERNOON. THE PRIMARY THREAT WILL TRANSITION TO DAMAGING WINDS ALONG AND EAST OF THE RIVER FROM LATE AFTERNOON THROUGH THE EVENING HOURS. A WIND ADVISORY IS LIKELY ON THURSDAY FOR STRONG SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUIRED THURSDAY AND THURSDAY NIGHT. AC3
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.